Texas, 2002

Damaging Wind in Texas, July 25, 2002

July 25, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 9:25 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 25, 9:25 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT THU JUL 25 2002

WILL UPDATE SHORTLY TO MAKE ONLY A FEW ADJUSTMENTS.  WILL LEAVE RAIN
CHANCES IN I-20 CORRIDOR AND S.  UPPER NRLY FLOW OVER THE REGION
WITH SHORTWAVE MOVING SWD OVER LA/E TX.  WILL UP A FEW TEMPERATURES
TO MID 90S ACCORDINGLY.  JUST WAITING FOR MORE CONVECTION TO FIRE UP
AS AFTERNOON HEATING CONTINUES.

20

.SHV...NONE.

In the hours before

Special weather statement, Jul 25, 9:40 AM CST, 4 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT THU JUL 25 2002

AFTERNOON HEATING ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING
SOUTHWARD ACROSS PORTIONS OF EAST TEXAS AND NORTH LOUISIANA WILL
RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON AND EVENING.  THE BEST AREAS FOR
THUNDERSTORM DEVELOPMENT THROUGH TONIGHT WILL BE ALONG THE
INTERSTATE 20 CORRIDOR AND SOUTHWARD.  IF ANY SEVERE THUNDERSTORMS
DO DEVELOP THEY WOULD BE ISOLATED IN NATURE.  GUSTY WINDS AND
POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO
WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Special weather statement, Jul 25, 1:24 PM CST, 46 minutes before
TXZ152-153-165>167-252000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU JUL 25 2002

...STRONG THUNDERSTORMS OVER DEEP EAST TEXAS...

STRONG THUNDERSTORMS HAVE FORMED OVER DEEP EAST TEXAS THIS
AFTERNOON...IN THE VICINITY OF NACOGDOCHES AND LUFKIN. THESE
THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING STRAIGHT
LINE WINDS THE MAIN WEATHER CONDITION EXPECTED IN THE STORMS.

BRIEF HEAVY RAINFALL WILL ALSO OCCUR IN THESE THUNDERSTORMS...
PARTICULARLY IN THE NACOGDOCHES AREA...AS THE THUNDERSTORMS MOVE
SLOWLY SOUTH OVER THE AREA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nacogdoches

When
July 25, 2:10 PM CST
Where
Nacogdoches County, 5 mi SW of Nacogdoches
Measured
57 kt (66 mph)
Reported by
TRAINED SPOTTER
Coordinates
31.550, -94.733

Several large trees blown over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304998.